MAUDE Adverse Event Report: ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL EPIC PLUS; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number E200-29M
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
¿ investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 24 october 2024, a 29mm epic plus mitral valve was chosen for a procedure.During procedure, while suturing the valve, the physician felt a resistance.The valve was retrieved and they decided to reduce the size of the valve.There was no tear was observed in the leaflets and suture cuff.A new 27mm epic plus mitral valve was chosen and completed the procedure.There was no adverse patient effect.
 
Additional Manufacturer Narrative
An event of resistance was felt while suturing the valve was reported.A returned device assessment, to see if there was any anomalies with the valve could not be performed as the device was not returned for analysis.It was indicated that the valve was retrieved and they decided to reduce the size of the valve.There was no tear was observed in the leaflets and suture cuff.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications.The cause of the reported event could not be conclusively determined.Per the information available abbott cannot further speculate on why the reported event occurred.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
EPIC PLUS
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20709392
Report Number2135147-2024-05822
Device Sequence Number8101072
Product Code LWR
UDI-Device Identifier05415067033086
UDI-Public(01)05415067033086(17)280402(10)BR00044226
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberE200-29M
Device Lot NumberBR00044226
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer12/13/2024
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown